Alert archive / Georgia / Tornado Warnings in 2018
Tornado Warning 27, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 1, 2018, 5:40 PM EDT for Jefferson County, Florida; Brooks County, Thomas County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2018, 5:40 PM EDT (21:40 UTC)
- Expired
- Nov 1, 2018, 5:59 PM EDT
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jefferson County, FL, Brooks County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WFUS52 KTAE 012140
TORTAE
FLC065-GAC027-275-012215-
/O.NEW.KTAE.TO.W.0027.181101T2140Z-181101T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
540 PM EDT THU NOV 1 2018
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
North central Jefferson County in Big Bend of Florida...
Southeastern Thomas County in south central Georgia...
Southwestern Brooks County in south central Georgia...
* Until 615 PM EDT.
* At 539 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Monticello, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Jefferson...southeastern Thomas and southwestern
Brooks Counties, including the following locations... Pidcock,
Dills, Everett and Grooverville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3056 8384 3061 8390 3083 8374 3068 8356
TIME...MOT...LOC 2139Z 226DEG 25KT 3061 8385
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
55-SCHOLL2 follow-up statements
982
WWUS52 KTAE 012149
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
549 PM EDT THU NOV 1 2018
FLC065-GAC027-275-012215-
/O.CON.KTAE.TO.W.0027.000000T0000Z-181101T2215Z/
Jefferson FL-Thomas GA-Brooks GA-
549 PM EDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NORTH
CENTRAL JEFFERSON...SOUTHEASTERN THOMAS AND SOUTHWESTERN BROOKS
COUNTIES...
At 548 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Monticello, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pidcock, Dills, Everett and Grooverville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3058 8379 3065 8387 3083 8374 3068 8356
TIME...MOT...LOC 2148Z 226DEG 25KT 3066 8379
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
55-SCHOLL395
WWUS52 KTAE 012159
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
559 PM EDT THU NOV 1 2018
FLC065-GAC027-275-012208-
/O.CAN.KTAE.TO.W.0027.000000T0000Z-181101T2215Z/
Jefferson FL-Thomas GA-Brooks GA-
559 PM EDT THU NOV 1 2018
...THE TORNADO WARNING FOR NORTH CENTRAL JEFFERSON...SOUTHEASTERN
THOMAS AND SOUTHWESTERN BROOKS COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3058 8379 3065 8387 3083 8374 3068 8356
TIME...MOT...LOC 2157Z 226DEG 25KT 3070 8374
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 1, 3:15 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 1, 3:15 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
315 PM EDT Thu Nov 1 2018
.NEAR TERM [Through Friday]...
As of 18z the initial convective line was moving through the Florida
Panhandle and was just east of Panama City. Further inland, the
decaying remnant of an earlier convective line was located between
Dothan and Albany. As these storms continue to progress eastward
they will move into a gradually less favorable kinematic environment
and, especially in GA, should steadily weaken with time. The best
chance for severe weather through the remainder of the afternoon and
early evening will be across the Florida Big Bend, mainly west of
Jefferson County.
After sunset, much of the shower and thunderstorm activity should
diminish as the initial shortwave dampens and lifts NE over the
Carolinas. With the primary cold front still well back to the west,
a secondary shortwave advancing with the surface cold front will be
the focus for redevelopment of shower and thunderstorm activity
after 4 am ET. As stronger forced ascent overspreads the area around
this time, scattered to numerous showers and thunderstorms should
develop. Model guidance is in fairly good agreement that these
storms should develop just east of a Dothan to Destin line and then
spread eastward throughout the day on Friday.
While the airmass over the Florida Panhandle and Big Bend, west of
Jefferson County and into Southwestern Georgia and Southern Alabama
will have been modified considerably by earlier convective activity
on Thursday afternoon, the airmass across the Southeast Florida Big
Bend should still be marginally unstable. Given that the approaching
shortwave will help increase the kinematic fields overlaying this
area of 500-1000 J/kg of SBCAPE, the anticipation is that a few
storms, mainly southwest of a Tallahassee to Valdosta line could be
severe from mid morning Friday through the afternoon until the cold
front swings through the area and ends the precip. The primary
threat with these storms is damaging winds, though with the
relatively strong low level flow, an isolated tornado is possible.
Temperatures overnight will still be on the warm side, in the low
to mid 60s. High temperatures on Friday will generally be set early
in the day across our western zones, where strong cold advection
behind the front will result in temperatures dropping throughout the
afternoon. Further east, temperatures will be in the 70s through the
end of the day, then turning much cooler into the short term
period.
.SHORT TERM [Friday Night Through Saturday Night]...
Showers and thunderstorms will depart the region as a cold front
pushes through the region. Drier air will encroach upon the region
as a second shortwave trough axis moves through. This will yield
quiet and dry weather through the period. Expect high temperatures
in the upper 60s to low 70s on Saturday.
.LONG TERM [Sunday Through Thursday]...
Quiet and dry weather will be short lived as an active period is
shaping up from Sunday onward. The overall synoptic pattern will
remain progressive, with several systems expected to affect the
region through the period. Sunday, deep layer moisture will return
to the region as a shortwave trough approaches from the west and
high pressure strengthens to the east of the area. Showers and
thunderstorms are expected to affect the region Sunday night through
Monday. A second shortwave trough axis will swing through the region
during the Tuesday/Wednesday timeframe, yielding another chance for
showers and thunderstorms. Longer range model guidance is indicating
a potential third round of storms during the latter part of the
workweek.
While it is too early to discuss any severe weather potential with
confidence, the recently weakened infrastructure across portions of
the Florida Panhandle, southeast Alabama and Southern Georgia will
be susceptible to additional impacts with these systems. Additional
rainfall on the order of 2 to 4 inches through the next week will
saturate soils and make any unstable trees susceptible to falling.
Non-severe wind gusts will be capable of damaging tents, tarped
roofs, and blowing down unstable trees. Folks affected by Michael
should be sure their property (homes, businesses) are prepared to
withstand several rounds of weather next week. First responders and
disaster response groups should prepare accordingly.
Temperatures will remain near normal through the period, with highs
in the 70s to low 80s and lows generally in the 50s and 60s.
&&
.AVIATION...
[Through 18Z Friday]
Line of TSRA continues to move east across the region nearing the
ECP terminal at 18z. Expect some weakening with eastward extent, but
still expect at least MVFR with ocnl IFR conditions all terminals
through 00z as storms move across the area. Expect a lull in storms
through the early overnight with persistent MVFR cigs. After 08z
expect TSRA to redevelop between ECP/DHN terminals and progress
eastward across the area through the end of the TAF cycle affecting
all terminals. Confidence precludes lower mention than MVFR
conditions at this time with this second activity.
&&
.MARINE...
High winds and seas will persist through overnight tonight across
Gulf Waters. Gale conditions in our waters west of Mexico Beach will
persist through this evening, before gradually weakening overnight.
Advisory conditions will diminish across all coastal waters
overnight as winds gradually decrease below 20 knots. However, small
crafts should exercise caution through the day Friday, as winds and
seas will remain elevated.
&&
.FIRE WEATHER...
Chances for wetting rains will continue tonight into Friday before
a cold front sweeps through and takes the moisture and rainfall
with it. Low dispersion values are likely across the Florida Big
Bend Friday. Drier air will filter into the region Saturday.
&&
.HYDROLOGY...
A wet period is setting up over the next week, with several systems
poised to affect the region. At this time, it appears that each of
these systems will remain progressive, somewhat limiting the threat
for flooding. In general, 2 to 4 inches of rain are possible across
much of the region over the next week. Instances of nuisance
flooding are not out of the question, especially with any heavier
thunderstorms and in and around urban areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 73 46 70 49 / 60 100 0 0 0
Panama City 66 72 50 70 54 / 70 80 0 0 0
Dothan 62 66 44 70 47 / 50 50 0 0 0
Albany 65 70 45 70 47 / 60 80 0 0 0
Valdosta 66 73 47 72 50 / 50 90 10 0 0
Cross City 69 77 50 71 54 / 60 90 20 0 0
Apalachicola 69 76 50 70 56 / 70 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-Coastal Wakulla-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Friday for Coastal
Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 PM EDT this afternoon for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
Small Craft Advisory until 2 AM EDT Friday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM.
Small Craft Advisory from 8 PM this evening to 2 AM EDT Friday
for Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Gale Warning until 8 PM EDT this evening for Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM.
&&
NEAR TERM...Godsey
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Godsey
MARINE...Pullin
FIRE WEATHER...Scholl
HYDROLOGY...PullinIn the hours before
Local storm report, Nov 1, 3:33 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG DILLARD 31.51N 85.71W
11/01/2018 DALE AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 108.
&&
DVDSpecial weather statement, Nov 1, 3:37 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EDT THU NOV 1 2018
FLZ015>017-026-027-115-127-GAZ155-156-012015-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-Decatur GA-Seminole GA-
337 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA...GADSDEN...
LIBERTY...SOUTHWESTERN LEON...FRANKLIN...SOUTHERN DECATUR AND
SOUTHEASTERN SEMINOLE COUNTIES UNTIL 415 PM EDT...
At 337 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chattahoochee to near St George Island.
Movement was east at 25 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Carrabelle, Eastpoint, Midway, Quincy, Havana, St George Island,
Tallahassee, Greensboro, Chattahoochee, Franklin, Gretna, Sopchoppy,
Attapulgus, Rock Bluff, Jewel Fire Tower, Juniper, Douglas City,
Royal Bluff, Vilas and Florence.
LAT...LON 3062 8491 3070 8486 3075 8490 3082 8489
3081 8438 2982 8442 2981 8449 2975 8453
2957 8489 2957 8498
TIME...MOT...LOC 1937Z 261DEG 23KT 3075 8484 2966 8490
42-DVDLocal storm report, Nov 1, 3:41 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM MARINE TSTM WIND 1 WSW ST GEORGE ISLAND 29.66N 84.88W
11/01/2018 M41 MPH FRANKLIN FL MESONET
41 MPH GUST MEASURED AT THE ST GEORGE ISLAND WEATHERSTEM
SITE
&&
DVDLocal storm report, Nov 1, 3:54 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 NE DANLEYS CROSSROADS 31.43N 86.15W
11/01/2018 COFFEE AL UTILITY COMPANY
TREES AND LIMBS DOWN ON A POWER LINE
RESULTING IN A POWER OUTAGE ALONG COUNTY
ROAD 372.
1137 AM TSTM WND DMG 1 SSW TURNER CROSSROADS 31.30N 85.98W
11/01/2018 COFFEE AL UTILITY COMPANY
TREES AND LIMBS DOWN ON A POWER LINE
RESULTING IN A POWER OUTAGE ALONG COUNTY
ROAD 603.
1205 PM TSTM WND DMG DILLARD 31.51N 85.71W
11/01/2018 DALE AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 108.
0130 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
11/01/2018 M55 MPH GMZ750 FL BUOY
BUOY STATION PCBF1, 1 SE GULF RESORT BEACH.
0132 PM MARINE TSTM WIND 1 ENE GULF RESORT BEACH 30.23N 85.88W
11/01/2018 M43 MPH BAY FL MESONET
MESONET STATION XPAN, GULF RESORT BEACH.
0334 PM MARINE TSTM WIND 1 WSW ST GEORGE ISLAND 29.66N 84.88W
11/01/2018 M41 MPH FRANKLIN FL MESONET
41 MPH GUST MEASURED AT THE ST GEORGE ISLAND
WEATHERSTEM SITE.
&&Special weather statement, Nov 1, 4:15 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT THU NOV 1 2018
FLZ027-115-127-012045-
Coastal Wakulla FL-Coastal Franklin FL-Inland Wakulla FL-
415 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 445 PM EDT...
At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Crawfordville to 9 miles
northeast of Carrabelle. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy, Newport,
Shadeville, Wakulla Springs, Panacea, Medart, Buckhorn, Bethel,
Liveoak Island, Curtis Mill, Alligator Point, Saint Teresa, Turkey
Point, Bald Point, Hyde Park and Panacea-Wakulla Airport.
LAT...LON 2980 8459 2999 8458 3001 8455 3002 8458
3030 8457 3030 8425 3027 8424 3027 8408
3003 8409 3001 8422 2994 8425
TIME...MOT...LOC 2014Z 230DEG 36KT 3029 8452 2992 8453
42-DVDSpecial weather statement, Nov 1, 4:42 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
442 PM EDT THU NOV 1 2018
FLZ017-012115-
Leon FL-
442 PM EDT THU NOV 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Tallahassee, Belair, Apalachee Regional Park, Leon Sinks,
Chaires Crossroads, Lake Munson, Lutterloh, Eight Mile Pond, Vereen,
Capitola, Chaires, Southwood and Natural Bridge.
LAT...LON 3027 8424 3030 8425 3030 8435 3034 8438
3047 8411 3044 8407 3037 8408 3029 8407
3027 8412
TIME...MOT...LOC 2042Z 240DEG 27KT 3030 8427
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:58 AM EDT | Gale Warning | TAE | 16 hr | |
| Nov 1, 3:58 AM EDT | Small Craft Advisory | TAE | 22 hr | |
| Nov 1, 11:43 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Nov 1, 1:39 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Nov 1, 1:42 PM EDT | Special Weather Statement | TAE | Bay, Washington | 48 min |
| Nov 1, 2:21 PM EDT | Special Weather Statement | TAE | Calhoun, Gulf | 39 min |
| Nov 1, 3:01 PM EDT | Special Weather Statement | TAE | Calhoun, Franklin, Liberty | 44 min |
| Nov 1, 3:37 PM EDT | Special Weather Statement | TAE | Franklin, Gadsden, Liberty | 38 min |
| Nov 1, 4:15 PM EDT | Special Weather Statement | TAE | Wakulla | 30 min |
| Nov 1, 4:23 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 23 min |
| Nov 1, 4:42 PM EDT | Special Weather Statement | TAE | Leon | 33 min |
| Nov 1, 5:22 PM EDT | Tornado Warning | TAE | Jefferson | 23 min |
| Nov 1, 5:53 PM EDT | Special Weather Statement | TAE | Taylor | 37 min |
| Nov 1, 6:17 PM EDT | Special Weather Statement | TAE | Madison | 43 min |
| Nov 1, 6:02 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 43 min |
| Nov 1, 6:44 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 46 min |
Nearby
Tornado Warnings in Georgia, 2018Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.